MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH2028W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant aui stent graft system was implanted in a patient for the endovascular treatment of a 53x52mm diameter abdominal aortic aneurysm utilizing a sentrant sheath.The proximal left external iliac artery was 6mm in diameter.The proximal aortic neck measured 29 mm to 31 mm in diameter along a 10 mm length.It was reported that the right common femoral artery was exposed and controlled with vessel loops.The artery was accessed with an 18g needle and wires and catheters were used to gain access into the aorta.The physician placed a 20fr sheath over a lunderquist wire into the infrarenal aorta.Once the sheath was in place the endurant aui was prepped.The physician accessed the sheath with a wire and pig tail catheter.An aortogram was performed and the renal arteries were identified.The pig tail catheter was removed and replaced with the aui.The aui was placed was below the renal arteries with no issues.The 20fr sheath was pulled distal to the hypogastric and an angiogram done to mark the location of the left common iliac artery.An endurant limb was placed in proper position.The aui and limb were ballooned with a reliant with no issue.At this time the patient started having blood pressure issues.The physician performed an angiogram though the 20fr sheath showing that the proximal left external iliac artery has been ruptured.The physician then extended the limb with an endurant limb stent graft covering the rupture point and ballooned with the reliant.The physician left the reliant up for roughly 1-2minutes.The reliant was replaced with a pig tail catheter.An angiogram of the proximal edge of the graft showed that there was no proximal type i endoleak and the proximal edge was in good position distal to the renal arteries.An angiogram of the limb showed that the rupture site had sealed.The physician placed 4 endoanchors in the proximal edge of the stent graft.All of the devices were removed and the patients left common femoral vein graft was replaced/repaired with another graft.The patient did not have any other bleeding or blood pressure issues.Per the physician the cause of the event was anatomy related (6mm diameter proximal left external iliac artery).No additional clinical sequelae were reported and the patient is fine.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
MDR Report Key6704385
Report Number2953200-2017-01113
Device Sequence Number13673524
Product Code DYB
UDI-Device Identifier00643169150348
UDI-Public00643169150348
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/08/2017
Device Model NumberSENSH2028W
Device Catalogue NumberSENSH2028W
Device Lot Number00114416
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2017
Initial Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR